U.S. doctors online nowAsk doctors free
A 43-year-old female asked:

I started my norm menstral cycle roughly 28 days ago, then once my cycle completed, approximately 2-3 days later, i started spotting a very vague ligh?

1 doctor answer1 doctor weighed in
Dr. Dimitri Novitzky
Thoracic Surgery 52 years experience
Pot menstrual cycle spotting: You say, approximately 2-3 days later, I started spotting a very vague light?, Have you had the same in the past? Are you, regular? do you have an IUD?, are you on hormones, do you have endometriosis?Keep track of the number of pads or tampons used over time so that the amount of bleeding can be determined. Uterine blood loss can be estimated by keeping track of how frequently a pad or tampon is Normal menstrual flow lasts about 5 days. It produces a total blood loss of 30 to 80 ml (about 2 to 8 tablespoons), and occurs normally every 21 to 35 days. Vaginal bleeding that occurs between periods or after menopause can be caused by various problems. Most are benign and treatable. Sometimes vaginal bleeding may be due to cancer or pre-cancer. So any unusual bleeding should be evaluated promptly. The risk of cancer increases to about 10% in women with postmenopausal bleeding. Make sure that bleeding is coming from the vagina and is not from the rectum or the urine. Inserting a tampon into the vagina will confirm the vagina, cervix, or uterus as the source of bleeding. A careful exam by your health care provider is most often the best way to find the source of the bleeding. This exam can be done even while you are bleeding.N

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 18, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.